due to Hep C. Currently on oxycontin that no longer works as well. If I go on methadone how much will this effect my fatigue? I live alone and have to be able to do daily things.
I've never been on oxycontin, but only hydrocodone, codeine, and methadone, so keep in mind that my range of experience is pretty limited. I can however say that the Methadone does make me a bit tired, but not as tired as do the other meds that I take (Klonopin, Tramadol, etc.). I found that the methadone worked great for my nerve related pain, and as a result of everything that I take, I also have to take a stimulant of some sort to keep my energy up (honestly not sure as to how much of it is caused by what). Used to be Nuvigil until I lost my job and could no longer afford insurance, now it's Ritalin which seems to work just as well. Methadone for being so much more of an effective pain killer vs. hydrocodone made me feel a whole lot less loopy, and is a very large reason as to why I like the med so much. Just make sure that your doc is aware of the possible heart complications, and that you get an ekg to be on the safe side.
Every so often there are those people who don't react so well with methadone and will suddenly without warning die from hart arrhythmia. Only an ekg can detect any sort of problems that might occur from the med. Other than that, it is a very safe long term use medication.
Methadone is one of the strangest drugs out of the Opioid class as far as I'm concerned due to its half life. The pain killing properties last only 4-6 hours, but the actual cns depressive effects last much much longer, and actually can take a week or two before you receive optimal effects from the med. So.. if you started out on 20mg, the med builds up in your system with time, and in a couple weeks the dosage will be more like 40mg. If you've taken Methadone for years, it also continuously slowly builds up in your liver (has no negative effects on the liver), creating an obscenely high level of the medication just building up upon itself. This is the reason as to why there's more often than not no equal dosage for methadone in comparison to other Opioids. Sometimes they will add it in, but either it only describes a newly taken dosage of Methadone vs. Chronic dose, or there'll be a notation that it is only an approximation (these vary all over the place). The one nice thing about that is if you're late for a dose, it doesn't matter, however, if you miss a dose for a couple days, then you have to call the doctor. You're body depending on the dose as well as your metabolism and duration on the drug can find a regular dose to be shockingly way too much. Why.. I've totally forgotten.. but once again, totally strange...
I know that I'm adding in allot more than what you asked, but I just want to make sure that you know that methadone is not like the other Opioids, and is in fact a very very strange one. It might be worth your while to run this all over with the doctor just so that you're informed as to what it is that your taking.
Best of luck to you!!!
Hi there i dont know much about oxy but if you go on methadone it doesnt wipe you out i think they would start you at 30mg maybe higher because of the oxy but i take meth every day and valium and serepax and it doesnt make me feel lethargic or fatigued. I sleep alright at night. I drink alcohol as well so unless i am actually physically lying in bed i have energy. I dont know if this helps. Do u really want or need to go on methadone? If i knew then what i know now i wouldnt have started. But everyone is different i guess obviously u take oxy for pain maybe meth would help u just make sure cause its a bitch to get off. good luck raybean444
I was on every narcotic including oxys and methadone. I became severely fatigued. I ended up in the hospital. It was determined after an EKG, that the methadone caused my heart to short circuit, this is called prolonged QT's. People on methadone are never told to get EKG's. Prolonged QT's can cause sudden death. I suggest you get one.
In the meantime ask your doctor to prescribe Ritalin. I take 10mg, 3x's a day. It gives me enough of a boost that I can push through. People with ADHD are slowed down by it, but otherwise it gives you some energy and helps with concentration.
I will add you as a friend if the event you would like to chat privately. God Bless and Good Luck. Get that EKG... it could save your life. Pattie
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 30 Jan 2012 • 2 answers
Posted 28 Apr 2013 • 3 answers
Posted 11 May 2013 • 9 answers
Posted 10 Nov 2014 • 1 answer
Posted 27 Apr 2016 • 6 answers